Alert archive / Wisconsin / Wind Advisories in 2008
Wind Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Oct 25, 2008, 2:01 PM CDT for 20 counties in Wisconsin. It took effect at Oct 26, 2008, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 2:01 PM CDT (19:01 UTC)
- In effect from
- Oct 26, 2008, 10:00 AM CDT
- Expired
- Oct 26, 2008, 8:13 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 251901 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CDT SAT OCT 25 2008 ...VERY WINDY CONDITIONS SUNDAY AND SUNDAY NIGHT... .A LARGE AND STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN CANADA THIS WEEKEND INTO EARLY NEXT WEEK. BREEZY WINDS WILL PREVAIL TONIGHT AHEAD OF A COLD FRONT BUT WILL INCREASE AND BECOME VERY WINDY ON SUNDAY AFTER FRONTAL PASSAGE. THE VERY WINDY CONDITIONS WILL CONTINUE INTO SUNDAY NIGHT AND GRADUALLY WEAKEN ON MONDAY. MUCH LIGHTER WINDS ARE EXPECTED ON TUESDAY WHEN HIGH PRESSURE APPROACHES WISCONSIN. WIZ046-047-051-052-056>060-062>072-260315- /O.NEW.KMKX.WI.Y.0005.081026T1500Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 201 PM CDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY. WEST WINDS 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP LATE IN THE MORNING ON SUNDAY AND LAST THROUGH SUNDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE OUTDOORS. $$
5 follow-up statements
000 WWUS73 KMKX 260159 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CDT SAT OCT 25 2008 ...VERY WINDY CONDITIONS SUNDAY AND SUNDAY NIGHT... .A LARGE...DEEP LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN CANADA THE REST OF THIS WEEKEND INTO EARLY NEXT WEEK. THIS LOW PRESSURE SYSTEM WILL CARRY A STRONG COLD FRONT THROUGH SOUTHERN WISCONSIN LATE TONIGHT AND EARLY SUNDAY. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL TURN TO THE WEST AND RAPIDLY INCREASE SUNDAY MORNING. VERY WINDY CONDITIONS WITH GUSTS TO 45 MPH WILL CONTINUE INTO SUNDAY NIGHT...AND THEN GRADUALLY WEAKEN ON MONDAY. WIZ046-047-051-052-056>060-062>072-261000- /O.CON.KMKX.WI.Y.0005.081026T1500Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 859 PM CDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY. SOUTHWEST WINDS OF 5 TO 15 MPH WILL TURN TO THE WEST AND INCREASE TO 15 TO 25 MPH LATE TONIGHT AND EARLY SUNDAY. WIND SPEEDS WILL CONTINUE TO STRENGTHEN SUNDAY MORNING TO 25 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. THESE STRONG WINDS WILL LAST THROUGH SUNDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. ROUGH WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR BOATING ACTIVITY ON SUNDAY. $$ MBK
000 WWUS73 KMKX 260852 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 AM CDT SUN OCT 26 2008 ...VERY WINDY CONDITIONS TODAY AND TONIGHT... .A LARGE...DEEP LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN CANADA THROUGH MONDAY. THE LOW IS ALREADY NORTHEAST OF LAKE SUPERIOR THIS MORNING AND THE ASSOCIATED COLD FRONT IS EXITING TO THE EAST OF WISCONSIN. WEST WINDS IN THE WAKE OF THE FRONT WILL INCREASE TO 25 TO 30 MPH BY LATE MORNING WITH GUSTS REACHING 45 MPH AT TIMES. THE BRISK WINDS WILL CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. WIZ046-047-051-052-056>060-062>072-261700- /O.CON.KMKX.WI.Y.0005.081026T1500Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 352 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY. WEST WINDS OF 10 TO 20 MPH WILL STEADILY INCREASE TO 25 TO 30 MPH BY LATE MORNING. WINDS WILL ALSO GUST TO AROUND 45 MPH AT TIMES THROUGH THE REMAINDER OF THE DAY AND INTO THE EVENING. LOOK FOR THE WINDS TO TURN NORTHWEST AND GRADUALLY WEAKEN LATER TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. ROUGH WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR BOATING ACTIVITY ON SUNDAY. $$ DAVIS
000 WWUS73 KMKX 261628 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1128 AM CDT SUN OCT 26 2008 ...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING... .DEEP LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN CANADA THROUGH MONDAY. THE ASSOCIATED COLD FRONT HAS ALREADY MOVED EAST OF WISCONSIN. WEST WINDS IN THE WAKE OF THE FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS REACHING 45 TO 50 MPH AT TIMES. THE BRISK WINDS WILL CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. WIZ046-047-051-052-056>060-062>072-262100- /O.CON.KMKX.WI.Y.0005.000000T0000Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1128 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. WEST WINDS WILL STEADILY INCREASE TO 25 TO 35 MPH. WINDS WILL GUST TO 45 OR 50 MPH AT TIMES INTO THE EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE ILLINOIS BORDER. LOOK FOR THE WINDS TO TURN NORTHWEST AND GRADUALLY WEAKEN LATER TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. ROUGH WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR BOATING ACTIVITY. $$ CRAVEN
000 WWUS73 KMKX 262041 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CDT SUN OCT 26 2008 ...VERY WINDY CONDITIONS TO PERSIST INTO THIS EVENING... .DEEP LOW PRESSURE SYSTEM ACROSS SOUTHERN CANADA WITH LARGE POLAR HIGH MOVING INTO THE PLAINS SHOULD KEEP STRONG WINDS OVER WISCONSIN INTO THIS EVENING. WEST WINDS OF 20 TO 35 MPH WITH GUSTS REACHING 45 TO 50 MPH WILL CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT. WIZ046-047-051-052-056>060-062>072-270230- /O.CON.KMKX.WI.Y.0005.000000T0000Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 340 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. WEST WINDS WILL CONTINUE AT 20 TO 35 MPH...WITH GUSTS TO 45 OR 50 MPH INTO THE EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE ILLINOIS BORDER. LOOK FOR THE WINDS TO TURN NORTHWEST AND GRADUALLY WEAKEN LATER TONIGHT. A WIND GUST TO 54 MPH WAS MEASURED AROUND 3 PM CDT AT THE NATIONAL WEATHER SERVICE OFFICE IN SULLIVAN WISCONSIN. MEASURED WIND GUSTS TO 53 MPH AT MINERAL POINT AND 46 MPH AT KENOSHA HAVE ALSO OCCURRED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. ROUGH WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR BOATING ACTIVITY. $$ CRAVEN
000 WWUS73 KMKX 270113 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 813 PM CDT SUN OCT 26 2008 ...GUSTY WINDS SLOWLY DIMINISHING THIS EVENING... .SUSTAINED WEST WINDS HAVE DIMINISHED TO BETWEEN 15 MPH AND 20 MPH...WITH GUSTS OF 25 TO 35 MPH. WHILE THE GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS...THEY ARE NOT EXPECTED TO EXCEED WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WIZ046-047-051-052-056>060-062>072-270215- /O.CAN.KMKX.WI.Y.0005.000000T0000Z-081027T0600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 813 PM CDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DIMINISHED TO BETWEEN 15 MPH AND 20 MPH...AND GUSTS OF 25 TO 30 MPH...WITH THE HIGHER WINDS OVER THE SOUTHEAST AND THE SOUTHERN-MOST COUNTIES NEAR THE ILLINOIS BORDER. WHILE AN ISOLATED GUST OR TWO COULD APPROACH WIND ADVISORY CRITERIA BEFORE MIDNIGHT...THE WIDESPREAD THREAT FOR ADVISORY LEVEL WINDS HAS ENDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN IN THE 15 TO 20 MPH RANGE...WITH GUSTS BETWEEN 25 MPH AND 30 MPH OVERNIGHT. $$ REM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:54 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Oct 25, 3:54 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT SAT OCT 25 2008
FORECAST FOCUS ON WINDS SUNDAY AND ASSOCIATED COLDER TEMPERATURES.
LATEST WATER VAPOR IMAGERY INDICATED CLOSED UPPER LOW CENTERED
OVER FAR NORTHEAST ILLINOIS. THIS FEATURE HAS BEGUN TO TRANSITION
TO AN OPEN WAVE. VORTICITY MAXIMA ROTATING AROUND THE UPPER LOW
CONTINUED TO GENERATE SCATTERED RAIN SHOWERS OVER MAINLY SOUTHEAST
WISCONSIN. AT THE SURFACE...WEAKENING SURFACE LOW WAS LOCATED OVER
WESTERN LAKE SUPERIOR.
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
ADDED SCATTERED RAIN SHOWERS OR DRIZZLE TO THE FORECAST FOR EARLY
THIS MORNING...AS CORE OF UPPER LOW CONTINUES TO MOVE NORTHEAST.
AS LOW BECOMES AND OPEN WAVE AND MOVES INTO LOWER MICHIGAN...ANY
PRECIPITATION SHOULD COME TO AN END. CLOUD COVER SHOULD ALSO
BEGIN TO SCATTER OUT BY THIS AFTERNOON...WITH THE UPPER LOW
DEPARTURE. WEAK WARM AIR ADVECTION TODAY SHOULD BRING HIGHS INTO
THE MID 50S...PER SURFACE AIR PARCEL TRAJECTORY FROM NORTHWEST
IOWA.
STRONG COLD FRONT PUSHES THROUGH THE AREA AFTER MIDNIGHT TONIGHT.
STRONG COLD AIR ADVECTION TAKES OVER ACROSS THE AREA INTO SUNDAY.
1000/500MB THICKNESSES DROP FROM THE MID 540S DKM RANGE AT 06Z
SUNDAY...TO JUST UNDER 520 DKM BY 06Z MONDAY. THIS SHOULD HELP
TEMPERATURES FALL THROUGH THE 40S ON SUNDAY...THEN INTO THE 20S
SUNDAY NIGHT ACROSS MOST OF THE AREA.
MAIN ISSUE WILL BE THE STRONG WEST TO NORTHWEST WINDS ACROSS THE
AREA SUNDAY INTO SUNDAY NIGHT. STRONG DOWNWARD MOMENTUM MIXING
FROM COLD AIR ADVECTION SHOULD COMBINE WITH A TIGHT SURFACE
PRESSURE GRADIENT...AND STEEP LOW LEVEL LAPSE RATES...TO MIX DOWN
SUSTAINED WINDS UP TO 26 KNOTS...WITH GUSTS TO 40 KNOTS AT TIMES.
THESE VALUES WOULD MEET WIND ADVISORY CRITERIA...THOUGH WOULD BE
BORDERLINE. AT THIS TIME...WILL LET THE DAY SHIFT TAKE ONE MORE
LOOK AT THIS SYSTEM AND MAKE THE CALL ON THE WIND ADVISORY.
STRONG VORTICITY MAXIMUM ACCOMPANIES COLD FRONT AND COLD AIR
ADVECTION. THIS FEATURE GRADUALLY MOVES THROUGH AND EXITS THE
AREA BY LATE SUNDAY EVENING. AREA FORECAST SOUNDINGS DO NOT SHOW
MUCH MOISTURE...EXCEPT IN THE MID LEVELS. GIVEN STRENGTH OF
VORTICITY MAXIMUM...ADDED SLIGHT CHANCE FOR RAIN AND SNOW SHOWERS
SUNDAY AFTERNOON...AND A SLIGHT CHANCE OF SNOW SHOWERS SUNDAY
NIGHT.
.LONG TERM...MONDAY THROUGH FRIDAY...
NORTHWEST WINDS REMAIN BRISK THROUGH MONDAY...WITH ANOTHER COLD
DAY IN STORE. UPPER LEVEL TROUGH THEN DIGS ACROSS THE EASTERN
HALF OF THE COUNTRY...WHILE A RIDGE BUILDS OUT OVER THE NORTHERN
ROCKIES. PER HPC BLENDED FIELDS...THIS RIDGE WILL FLATTEN OUT A
BIT...BEFORE MOVING EAST OVER THE CENTRAL PART OF THE COUNTRY BY
LATE NEXT WEEK. A SURFACE HIGH UNDER THE RIDGE SLOWLY MOVES
THROUGH THE REGION FOR MOST OF THE WEEK. THESE FEATURES SHOULD
PROVIDE QUIET WEATHER. WARM AIR ADVECTION MAY BRING A RETURN OF
MILDER AIR BY LATER IN THE WEEK.
&&
.AVIATION...
UPPER LOW LIFTING QUICKLY NORTHEAST OUT OF THE AREA EARLY THIS
MORNING. AREAS OF IFR AND LIGHT RAIN TO IMPROVE TO VFR BETWEEN
12Z-15Z THIS MORNING. SCT-BKN MID DECK FOR THIS AFTERNOON. STRONG
WESTERLY WINDS DEVELOP TONIGHT AS TIGHT PRESSURE GRADIENT FORMS
BETWEEN DEEP LOW ACROSS SOUTHERN CANADA AND STRONG HIGH PRESSURE
MOVING INTO THE CENTRAL PLAINS.
&&
.MARINE...
A SCA HAS BEEN ISSUED FROM 18Z TODAY UNTIL 09Z SUN. A GALE WARNING
IS IN EFFECT FROM 09Z SUN THROUGH 18Z MON.
OVER THE NEXT FEW DAYS...A VERY DEEP LOW PRESSURE SYSTEM WILL
MOVE ACROSS SOUTHERN CANADA...WHILE A VERY STRONG HIGH PRESSURE
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE
GRADIENT BETWEEN THE TWO WILL GENERATE STRONG WESTERLY WINDS OVER
LAKE MICHIGAN AND USHER IN A MUCH COLDER AIRMASS.
ADDITIONALLY...THE COMBINATION OF THE WARMER LAKE WATERS AND THE
COLD AIR MOVING IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS
OVER THE LAKE...LEADING TO VERY STRONG GUSTY WINDS BEGINNING LATE
TONIGHT AND PERSISTING INTO MONDAY. WEST GALES TO 40 KNOTS ARE
EXPECTED ON SUNDAY. WINDS WILL GRADUALLY WEAKEN BY MONDAY
AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
LMZ643>646.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM CDT SUNDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...05/DAVISHazardous weather outlook, Oct 25, 4:06 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 AM CDT SAT OCT 25 2008 WIZ046-047-051-052-056>060-062>072-260915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 406 AM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL EXIT EAST OF THE AREA BY EARLY SUNDAY MORNING. STRONG WESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP QUICKLY IN ITS WAKE WITH GUSTS TO 45 MPH EXPECTED. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-260915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 406 AM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM EARLY THIS AFTERNOON THROUGH LATE TONIGHT. A GALE WARNING IS THEN IN EFFECT FOR LATE TONIGHT. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...VEERING TO WEST GALES TO 35 KNOTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING IS IN EFFECT SUNDAY INTO MONDAY AFTERNOON. WEST GALES TO 40 KNOTS ARE EXPECTED ON SUNDAY...DIMINISHING TO BELOW GALE WARNING CRITERIA MONDAY AFTERNOON. LARGE AND HAZARDOUS WAVES ARE EXPECTED. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:36 AM CDT | Gale Warning | MKX | 42 hr |
Nearby
Wind Advisories in Wisconsin, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.